I just found out the makers of the app CALM (a popular and free meditation app) have an app called CALM HARM for people dealing with self-harm. It has features to help the user get through the obsessive thoughts and urges. There are sections for journaling, distractions, advice, and getting help. I sort stumbled on it by accident, about a week too late if we're being honest. But it's out there and it's free. I can't post this on facebook or twitter because I, you know, know people out there in the wild. I can't believe more people don't know this exists. So if you or someone you know needs this- even if you have to talk about it in a hushed whisper- it exists.
Has anyone (without a clinical thyroid disorder) tried Cytomel and had benefit with depression & fatigue? It seems most docs are resistant to trying it due to the possible heart/ bone density side effects.
Even when it comes to thyroid disorders, There are some circles that disagree with the TSH lab ranges (what is "acceptable") and that TSH may not be good indicator of thyroid function for everyone anyway...
I know T3 is rarely prescribed (even for ppl with thyroid issues). But I also read that in a few studies, folks with treatment-resistant depression (with no thyroid issues) can also benefit from using T3 as an add-on or "booster".
I banged my head (outer eyebrow near temple) a week ago, on a cabinet door. I'm wondering if anyone here has got a concussion from this sort of thing? How do you know for sure?
I iced it for an hour immediately, so very minimal bruising, but had a large lump (which is going down). Its very tender. My temple and eyebrow still feel "achey" (it's not really a headache). I also feel extra lethargic with brain fog, abrupt worsening of mood. I go to doc tomorrow, but I read that MRI scans cannot show mild concussions (only bone fractures or brain bleeding) and I also wonder if it's just my depression getting worse (versus a head injury from a bump)...?
I HATE going to the Dr for this sort of thing... because I don't want to be labeled as "malingering" or a hypochondriac mental case. Doctors always see a diagnosis of depression on my file (and meds I'm on) and of course (being a woman also), it makes them more apt to always write things off as psychological or stress-related. 😞
So for seventeen years I've had pain depression. It especially feels like it's squeezing my heart. It hasn't historically been *about* anything. I've just chalked it up to biochemistry, heredity. And I've thought about suicide, most days, for at least fifteen years - because pain sucks. Ups-and-downs. Roller-coasters. Probably every person on here has done time at the worst torture theme park in the world.
Two years ago, my cocktail started working. There was some CBT and DBT in the mix too. I decreased my daily Ativan from 3mg to 2mg. Plus 20mg Latuda, 300mg Sertraline, 100mg Topamax. I actually felt happy, for about two years, until this October. Then it stopped working. And I stopped working. I work in a level I trauma center, where I identify cancer, anemia, and the effects of the coronavirus on the human body. I feel like I have a front row seat to human suffering, without being empowered to ameliorate it, and it's another kind of torture.
I am very tired of fighting. If there was a euthanasia travel agency, where I could just walk in, plan my funeral and end-of-life arrangements, plan my ideal death, and just call this thing at 38, that would be a somewhat attractive option (not telling, The Tallest Man on Earth, flaming-Viking-burial-at-sea.) I'm tired of fighting this disease, personally. And I'm tired of coming up against the tsunami of "world suck" (H/T Vlog Brothers) which seems to be hate-fucking itself ad astra.
So the strain theory, which I haven't read much on yet, is that we consider the termination of our lives when under one or more types of strain. I personally find this theory hopeful, as targeting the sources of strain, i.e. "world stuck," could reduce the inducements to terminate one's life. The General Strain Theory, according to one Wik I. Pedia cites loss of positive stimuli, addition of negative stimuli, or the inability to reach a desired goal, as three possible sources of strain. I will follow up on this with my tdoc on Wednesday. I think work is introducing negative stimuli, and I have a shit ton of unreached goals, but am starting to care about goals less and less. Basically, it pisses me off that I've had to dramatically reduce my goals due to my diseases, and it's kind of tempting to just leave the party. Please feel free to weigh in if you have personal and or academic experience with this.
I'm also meeting virtually with my pdoc tomorrow... to tweak the cocktail. Would love recommendations. My current rx mix, dxs and rx, failures are in my signature. Lamictal induces hives and vomiting. Depakote causes dyskinesia. Lithium ruined the thyroid and causes acute renal failure. Medicine. Ha ha. Organ roulette.
So the observation about different species of depression is that while for a decade-and-a-half I experienced what seemed like purely biochemical, chains-around-my-heart, tar-and-shark-filled, basements-beneath-basements depression. This feels more like a rational(?) depression, which has me concerned about whether it will be responsive to biochemical therapy.
I'm having a hell of a hard time and experiencing rather weird symptoms. Whether they've anything to do with Mirtazapine (Remeron) is something that I strongly feel but can't quite convince any doctor of. I was put on 15 mg of it in spring 2015 for depression and a severe insomnia - I hadn't slept an hour like since 25 nights back then! The benefits showed immediately within a day and surprised myself and my family. I would sleep well and be in a very happy and cheerful mood. Then however, from summer 2016 I developed some strange food intolerances; caffeine, sugar, fruits containing high amounts of fructose, yoghurt, butter and so on. Eating anything of that would cause me jitteriness and insomnia. I steered clear of those foods. From autumn last year though, a lot of those food intolerances have relented and it changed into intolerance towards medicines and supplements that I was on; the thyroid medicine for hypothyroidism, Vitamin D, Calcium, Vitamin E and could never again tolerate any new medicine or supplement. Symptoms resulting from these are, again, jitters, insomnia and a strange kind of feeling of being struck on the head, like I can't hear anything and the thinking becomes very unclear and blurred. Coupled with this is a weird sensation that if a medicine has any potential side-effect (even physical, such as urine retention), I get it at all costs. So I'm steering clear of the culprits here too. However, avoiding the culprits doesn't end my misery, it just helps in avoiding a whole new set of symptoms, because since autumn 2016 I'm under constant brainfog anyway, have heart palpitations immediately after every meal (but worst after breakfast), have concentration and focus issues, lead a life without any hobbies, wishes or desires. Nothing excites me, nothing interests me and nothing catches my attention. Leave tasks pending for months (the most unlike me habbit), have badly lost my sense of humour. My sense of humour was something that I literally used to pride on, and friends from around the world would call me to fresh up if they were having a dull day. My mind feels numb, although it isn´t as if it´s the sedating effect of the Mirtazapine because 90% percent of the nights I don´t sleep well, and on a lot of nights I feel as if I´m asleep with an awake mind! The GP who put me on it considered it to be just the effects of anxiety and depression and recommended the doubling of the dose to 30 mg. When I contested that, given that I´ve my doubts of a lot of these issues being brought upon by Mirtazapine itself, she referred me to a psychiatrist. He too strongly denies of Mirtazapine having any hand to play on it and instead thinks it´ll be best to combine it with another antidepressant for day-time. He put me on Paroxetine, boom, a flood of side-effects! Then changed to Fluoxetine (Prozac) - third day on it and having weird feelings. The heart poundings are one and is in fact making me very depressed and hopeless!